Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bounded holomorphic functions on bounded symmetric domains


Authors: Joel M. Cohen and Flavia Colonna
Journal: Trans. Amer. Math. Soc. 343 (1994), 135-156
MSC: Primary 32A37; Secondary 32M15, 46E15
DOI: https://doi.org/10.1090/S0002-9947-1994-1176085-6
MathSciNet review: 1176085
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a bounded homogeneous domain in $ {\mathbb{C}^n}$, and let $ \Delta $ denote the open unit disk. If $ z \in D$ and $ f:D \to \Delta $ is holomorphic, then $ {\beta _f}(z)$ is defined as the maximum ratio $ \vert{\nabla _z}(f)x\vert/{H_z}{(x,\bar x)^{1/2}}$, where x is a nonzero vector in $ {\mathbb{C}^n}$ and $ {H_z}$ is the Bergman metric on D. The number $ {\beta _f}(z)$ represents the maximum dilation of f at z. The set consisting of all $ {\beta _f}(z)$ for $ z \in D$ and $ f:D \to \Delta $ holomorphic, is known to be bounded. We let $ {c_D}$, be its least upper bound. In this work we calculate $ {c_D}$ for all bounded symmetric domains having no exceptional factors and give indication on how to handle the general case. In addition we describe the extremal functions (that is, the holomorphic functions f for which $ {\beta _f} = {c_D}$) when D contains $ \Delta $ as a factor, and show that the class of extremal functions is very large when $ \Delta $ is not a factor of D.


References [Enhancements On Off] (What's this?)

  • [C1] E. Cartan, Sur les domains bournés de l'espace de n variable complexes, Abh. Math. Sem. Univ. Hamburg 11 (1935), 116-162.
  • [C2] F. Colonna, The Bloch constant of bounded analytic functions, J. London Math. Soc. (2) 36 (1987), 95-101. MR 897677 (88m:30081)
  • [C3] -, The Bloch constant of bounded harmonic mappings, Indiana Univ. Math. J. 38 (1989), 829-840. MR 1029679 (90k:31002)
  • [D1] D. Drucker, Exceptional Lie algebras and the structure of Hermitian symmetric spaces, Mem. Amer. Math. Soc. 208 (1978), 1-207. MR 0499340 (58:17239)
  • [H1] K. T. Hahn, Holomorphic mappings of the hyperbolic space into the complex Euclidean space and the Bloch theorem, Canad. J. Math. 27 (1975), 446-458. MR 0466641 (57:6518)
  • [H2] M. Heins, Selected topics in the classical theory of functions of a complex variable, Holt, Rinehart and Winston, New York, 1962. MR 0162913 (29:217)
  • [H3] S. Helgason, Differential geometry and symmetric spaces, Academic Press, San Diego, 1962. MR 0145455 (26:2986)
  • [I1] M. Ise, Bounded symmetric domains of exceptional type, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23 (1976), 75-105. MR 0419860 (54:7878)
  • [K1] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Marcel Dekker, New York, 1970. MR 0277770 (43:3503)
  • [K2] M. Koecher, An elementary approach to bounded symmetric domains, Rice Univ., Houston, 1969. MR 0261032 (41:5652)
  • [PS] I.I. Pyatetskii-Shapiro, Automorphic functions and the geometry of classical domains, Gordon and Breach, New York, 1969. MR 0252690 (40:5908)
  • [R1] W. Rudin, Function theory in the unit ball of $ {\mathbb{C}^n}$, Springer-Verlag, Berlin and New York, 1980. MR 601594 (82i:32002)
  • [S1] C. L. Siegel, Analytic functions of several complex variables, Princeton Univ. Press, Princeton, NJ, 1950. MR 2357088 (2009c:32001)
  • [T1] R. M. Timoney, Bloch functions in several complex variables. I, Bull. London Math. Soc. 12 (1980), 241-267. MR 576974 (83b:32004)
  • [T2] -, Bloch functions in several complex variables. II, J. Reine Angew. Math. 319 (1980), 1-22. MR 586111 (83b:32005)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32A37, 32M15, 46E15

Retrieve articles in all journals with MSC: 32A37, 32M15, 46E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1176085-6
Keywords: Bloch, bounded symmetric domains, Lipschitz
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society